MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121722048
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the insert was too far in one side and not far enough on the other.
 
Event or Problem Description
Additional information was received and stated that there was no patient consequence.Another device was used to complete the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary :according to the information received, "the insert was too far in one side and not far enough on the other.Impossible to place it properly.Use of another device to complete the procedure: removal of the cup previously placed (product code 121722048 - lot 4021194) with insert and change of the cup and the insert.Surgical delay".The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis revealed that pinnacle sector ii cup 48mm was returned with a ceramic liner fixated in a slightly tilted position.Additionally, organic material was observed between the ceramic liner and the acetabular cup.However, no defects or signs of a device non conformance were observed.A dimensional inspection was performed for the pinnacle sector ii cup 48mm and met specification.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed condition of the involved implants may have been caused by a misalignment during the process of positioning the ceramic liner.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences during the surgical process.A manufacturing record evaluation was performed for the finished device [4021194 / 121722048] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 48mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [4021194 / 121722048] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
PINNACLE SECTOR II CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18275715
Report Number1818910-2023-24742
Device Sequence Number6936405
Product Code LPH
UDI-Device Identifier10603295009801
UDI-Public10603295009801
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121722048
Device Lot Number4021194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer01/11/2024
04/10/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/17/2024
04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER INSERT 32ID X 48OD
Patient SexUnknown